Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Aug 8, 2021, 7:06 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2021, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 8, 2021, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 8, 6:51 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 8, 6:51 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 PM CDT Sun Aug 8 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 236 PM CDT Sun Aug 8 2021 Rain pushed through the region this morning, leaving behind drier conditions and partly clearing skies. Instability along the front has steadily risen this morning and afternoon, reaching up to 2000-2500 J/kg for portions of the area. As of 2PM, convection associated with the incoming shortwave was visible on satellite and radar. As we continue through the afternoon and into the evening, the shortwave will continue to work its way northeastwards towards the front along central to east-central Wisconsin. Instability will remain fairly strong, prompting the chance for severe weather today. Shear values will be modest, around 20-30 knots, which will likely be enough to prompt a few multicellular clusters for the region. Damaging winds will likely be the main concern, followed by hail. Convection will likely become surface based during the afternoon, with LCL heights low enough to possibly allow for a tornado or two, but with the lower shear values this will likely not be the focus of severe weather. After the soaking rains last night, flooding will also be major concern if convection effectively capitalizes on the ample moisture still present in the region, thus the flood watch has been continued through the early overnight hours. One thing that will help with the flood concern today is the more progressive nature of the storms, as there is not nearly as much of a signal that storms will train over an area nor stagnate as they cross the area. Given the speed of the storms today, one challenge for the forecast will be the northern extent of any strong to severe storms, as the front will likely not shift much overnight and surface heating will play a large part in the overall threat. Overall however, expect storms to diminish in strength over the course of the evening, and as they get to the far north. Some rumbles of thunder and storms will still likely make it to the far north however. As we get overnight, any remaining storms will weaken considerably by around midnight, but a few showers could continue. Mist and fog will develop in areas that received rain, with limited visibility in a good portion of the area. Lows tonight likely won't fall much, remaining in the middle to upper 60s. A surface wave will bring additional showers and isolated thunderstorms Monday as the upper low moves across Southern Wisconsin. Rainfall and coverage will be considerably more modest than what we had last night and are expecting this afternoon and evening. .LONG TERM...Monday Night Through Sunday Issued at 236 PM CDT Sun Aug 8 2021 Active weather is expected through much of the upcoming work week; with a couple periods of potential severe weather, followed by a period of dry weather for the end of the week. Showers will be ending Monday evening as a short-wave trough shifts east of the region. Dry conditions should prevail for the overnight period, and into Tuesday morning. A frontal system is expected to impact the forecast area Tuesday afternoon and night. A warm front will approach our southern counties during the afternoon, followed by a cold frontal passage Tuesday night. With steep mid-level lapse rates (7-8 C/km), strong instability (CAPE 2000-3000 j/kg), deep layer shear of 25-40 kts and dynamic forcing from a weak short-wave trough and RRQ of an upper level jet, conditions are favorable for strong to severe storms. SPC has outlooked the entire forecast area in a Slight Risk of severe thunderstorms, and this looks good. A lull in the precipitation may occur late Tuesday night into Wednesday night, but another cold frontal passage will bring a chance of thunderstorms to the region on Thursday. There are timing concerns, as the GFS brings the front through earlier than the ECMWF. If the slower ECMWF is correct, and the front comes through during peak heating, severe thunderstorms will be possible Thursday afternoon. Cooler and mainly dry weather will arrive late Thursday night into Friday, as Canadian high pressure moves into the western Great Lakes region. As the high shifts southeast over the weekend, developing southwest winds will bring warmer air back to the region. && .AVIATION...for 00Z TAF Issuance Issued at 651 PM CDT Sun Aug 8 2021 Shower and thunderstorms will linger through the early portion of the TAF issuance as a warm front and upper-level disturbance passes through the area. The showers/storms will end from southwest to northeast by late evening. The main concern overnight will be the potential for fog development and lower ceilings, due largely to recent heavy rainfall and saturated soils. Another round of scattered showers and thunderstorms will be possible Monday afternoon, most likely over the eastern TAF sites. Otherwise, conditions will steadily improve by mid morning Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Monday for WIZ030-031-035>040- 045-048>050. && SHORT TERM.....Uhlmann LONG TERM......Kieckbusch AVIATION.......Cooley
Hazardous weather outlook, Aug 8, 2:37 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 237 PM CDT Sun Aug 8 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 237 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms with damaging winds, hail and an isolated tornado are possible across much of central, northeast and east central Wisconsin into the evening. The threat of severe storms should persist through about 10 pm. A Flash Flood Watch is in effect roughly south of highway 29 through 1 am Monday as periods of thunderstorms bring a threat of additional heavy rainfall to the area. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms will also be possible at times Monday through Thursday evening as a series of upper-level disturbances and cold fronts move through the region and interact with an unstable and moist air mass. Some of the thunderstorms Tuesday afternoon into Tuesday night may become strong or severe with hail, gusty winds and torrential downpours all possible. If storms repeatedly move over the same area, localized flooding will also be possible. It is too early to discern the severe risk with thunderstorms Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. LMZ521-522-541>543-091945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 237 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Small Craft Advisory has been posted on Lake Michigan from Sheboygan to Sturgeon Bay through this evening. South winds gusting to 25 knots and waves building to 3 to 5 feet can be expected. Thunderstorms are anticipated through this evening. The strongest storms will bring a threat of high winds, torrential rainfall and hail, and will be hazardous for boaters. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms chances will continue from Monday through Thursday evening. Any storms could pose a hazard to mariners. Strong to severe storms are again possible Tuesday afternoon and evening. It is too early to determine the strength of storms Thursday into Thursday night. Uhlmann/Kieckbusch
In the hours before
Special weather statement, Aug 8, 5:10 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
510 PM CDT Sun Aug 8 2021
WIZ038-039-049-050-082245-
Calumet WI-Outagamie WI-Manitowoc WI-Brown WI-
510 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of Brown, northeastern
Calumet, eastern Outagamie and northwestern Manitowoc Counties
through 545 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kaukauna, or 11 miles east of Appleton, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Bay and Bellevue Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Wisconsin.
&&
LAT...LON 4423 8838 4455 8842 4449 8777 4449 8776
4444 8776 4420 8793
TIME...MOT...LOC 2210Z 190DEG 25KT 4428 8816
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UhlmannLocal storm report, Aug 8, 5:22 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG READFIELD 44.26N 88.76W
08/08/2021 WAUPACA WI PUBLIC
TREES ON POWERLINES. TIME ESTIMATED.
&&Special weather statement, Aug 8, 5:27 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
527 PM CDT Sun Aug 8 2021
WIZ031-038-039-048-082315-
Shawano WI-Outagamie WI-Winnebago WI-Brown WI-
527 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of western Brown,
northeastern Winnebago, Outagamie and eastern Shawano Counties
through 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Navarino Wildlife Area to near
Black Creek to near Appleton. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Bay, Appleton, Menasha, Kaukauna, Little Chute, Kimberly,
Pulaski, Black Creek, Darboy and Bellevue Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Wisconsin.
&&
LAT...LON 4415 8853 4437 8862 4449 8874 4453 8874
4468 8830 4466 8796 4436 8795 4424 8828
4424 8840 4420 8840
TIME...MOT...LOC 2227Z 238DEG 43KT 4452 8860 4442 8851 4428 8845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KieckbuschSpecial weather statement, Aug 8, 5:41 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
541 PM CDT Sun Aug 8 2021
WIZ039-049-050-082330-
Calumet WI-Manitowoc WI-Brown WI-
541 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of southern Brown,
Calumet and Manitowoc Counties through 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheboygan Falls to near St Anna to near
Southern Lake Winnebago. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Camp Rokilio Scout Camp around 550 PM CDT.
Chilton and St. Nazianz around 600 PM CDT.
Other locations in the path of these storms include High Cliff State
Park, Cleveland, Valders, Brillion, Manitowoc and Denmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Wisconsin.
&&
LAT...LON 4394 8816 4394 8840 4424 8825 4424 8819
4436 8819 4444 8815 4437 8777 4433 8777
4433 8770 4416 8749 4407 8759 4390 8769
4389 8816
TIME...MOT...LOC 2241Z 207DEG 33KT 4370 8787 4388 8810 4392 8831
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KieckbuschSpecial weather statement, Aug 8, 6:31 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
631 PM CDT Sun Aug 8 2021
WIZ022-039-040-050-090015-
Kewaunee WI-Manitowoc WI-Door WI-Brown WI-
631 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of eastern Brown,
Kewaunee, southern Door and northeastern Manitowoc Counties through
715 PM CDT...
At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bellevue Town to near Denmark to near
Manitowoc. Movement was north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Bay Shore Park, Oconto, Algoma,
Luxemburg, Denmark, Two Creeks and Bellevue Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Wisconsin.
&&
LAT...LON 4442 8801 4465 8793 4463 8793 4469 8780
4480 8770 4485 8778 4473 8790 4496 8780
4492 8774 4490 8777 4485 8777 4481 8770
4485 8766 4456 8739 4433 8748 4418 8745
4403 8762
TIME...MOT...LOC 2331Z 199DEG 27KT 4443 8793 4428 8778 4409 8760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KieckbuschLocal storm report, Aug 8, 7:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 4 N LUXEMBURG 44.60N 87.69W
08/08/2021 KEWAUNEE WI PUBLIC
TREE DOWN ON ROAD NEAR COUNTY ROAD AB AND K.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:15 PM CDT | Special Weather Statement | GRB | Door | 45 min |
| Aug 9, 1:39 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 51 min |
| Aug 9, 2:55 AM CDT | Special Weather Statement | GRB | Langlade | 50 min |
| Aug 9, 8:06 AM CDT | Special Weather Statement | GRB | Winnebago | 39 min |
| Aug 9, 10:02 AM CDT | River Flood Warning | GRB | Wood | 11 hr |
| Aug 9, 1:17 PM CDT | River Flood Warning | GRB | Wood | 40 hr |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.